Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 15, NWS Austin/San Antonio, TX

June 5, 200833 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Jun 5, 2008, 4:03 AM CDT for 33 counties in Texas. It took effect at Jun 5, 2008, 6:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2008, 4:03 AM CDT (09:03 UTC)
In effect from
Jun 5, 2008, 6:00 AM CDT
Expired
Jun 5, 2008, 10:00 PM CDT
In force
16 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.1 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1294 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 050903
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
403 AM CDT THU JUN 5 2008

...WINDY CONDITIONS TO LAST BEYOND SUNSET...

.A TIGHT PRESSURE GRADIENT WILL SUPPORT SUSTAINED WINDS OF 20 TO 30
MPH THIS AFTERNOON. A FIXED LOW LEVEL JET OVER TEXAS WILL INDUCE
WIND GUSTS TO 45 MPH ONCE THE MORNING INVERSION BREAKS. THE TIGHT
PRESSURE GRADIENT WILL EASE UP OVERNIGHT WHEN THE UPPER LOW MOVES
AWAY FROM TEXAS.


TXZ171>173-183>194-202>209-217>225-228-051715-
/O.NEW.KEWX.WI.Y.0015.080605T1100Z-080606T0300Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
403 AM CDT THU JUN 5 2008

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING.

STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WILL PERSIST THROUGHOUT THE
DAY. WINDS WILL FREQUENTLY GUST TO 45 MPH OVER THE HILL COUNTRY.
AFTER SUNSET THE WINDS WILL GRADUALLY SUBSIDE TO 10 TO 20 MPH.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING INTO CROSS WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA
CAUTION.

$$
2 follow-up statements
000 
WWUS74 KEWX 051652
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1152 AM CDT THU JUN 5 2008

...WINDY CONDITIONS WILL CONTINUE THROUGH 10 PM THIS EVENING...

.A TIGHT PRESSURE GRADIENT WILL SUPPORT SUSTAINED WINDS OF 25 TO 30
MPH WITH GUSTS TO 35 TO 45 MPH THIS AFTERNOON AND EVENING. THE TIGHT
PRESSURE GRADIENT WILL EASE UP SLIGHTLY OVERNIGHT WHEN THE UPPER
LOW MOVES AWAY FROM TEXAS.

TXZ171>173-183>194-202>209-217>225-228-060245-
/O.CON.KEWX.WI.Y.0015.000000T0000Z-080606T0300Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
1152 AM CDT THU JUN 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

STRONG SOUTHERLY WINDS OF 25 TO 30 MPH WILL PERSIST THROUGHOUT
THE AFTERNOON AND EVENING. WINDS WILL FREQUENTLY GUST TO 35 TO 45
MPH. BY LATE EVENING WINDS WILL GRADUALLY SUBSIDE TO 15 TO 20
MPH.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING INTO CROSS WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA
CAUTION.

$$
000 
WWUS74 KEWX 060252
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
952 PM CDT THU JUN 5 2008

...WIND ADVISORY FOR SOUTH CENTRAL TEXAS AND THE HILL COUNTRY WILL
BE ALLOWED TO EXPIRE AT 10 PM...

.WEAKENING PRESSURE GRADIENTS WILL ALLOW WINDS TO DROP BELOW WIND ADVISORY
CRITERIA OVERNIGHT. HOWEVER...STRONG SOUTHERLY WINDS OF 15 TO 25 MPH
WITH GUSTS TO 35 MPH WILL CONTINUE OVERNIGHT.

TXZ171>173-183>194-202>209-217>225-228-060400-
/O.EXP.KEWX.WI.Y.0015.000000T0000Z-080606T0300Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
952 PM CDT THU JUN 5 2008

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM CDT THIS
EVENING.


BREEZY SOUTHEAST TO SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS UP TO
35 MPH WILL CONTINUE OVERNIGHT BUT WILL REMAIN BELOW ADVISORY
CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jun 5, 3:34 AM CDT, 29 minutes earlier.

Area forecast discussion, Jun 5, 3:34 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
334 AM CDT THU JUN 5 2008

.DISCUSSION...
STRATUS CLOUDS ARE STREAMING NORTH AT 45 TO 50 KTS, ALONG WITH
SOME STREAMER SHOWERS MOVING ONSHORE. THE UPPER LOW CONTINUES TO
DIG ACROSS THE DESERT SOUTHWEST. OUR WINDS TODAY WILL REACH WIND
ADVISORY CRITERIA BASED ON PRESSURE GRADIENT ALONE. EVEN WITH THE
CURRENT INVERSION IN PLACE, WINDS ARE SUSTAINED AT 15 TO 20 MPH.
AFTER THE INVERSION BREAKS, WINDS WILL EASILY GUST TO 40 MPH.  HEAT
INDICES OVER THE SOUTHWEST COUNTIES WILL RISE ABOVE 105 DEGREES
TODAY AND FRIDAY.

STREAMER SHOWERS ARE POSSIBLE AGAIN TONIGHT OVER THE EASTERN
COUNTIES WHERE PRECIPITABLE WATER VALUES RISE TO 1.6. AS THE
UPPER LOW PULLS INTO THE CENTRAL U.S., THE DRY LINE/COLD FRONT COMBO
MAY PRODUCE BACK BUILDING SHOWERS AND THUNDERSTORMS OVER THE HILL
COUNTRY.

AN EASTERLY WAVE IN THE TROPICS MOVES WEST ACROSS TEXAS WHILE
ANOTHER TROF DEVELOPED OVER THE ROCKIES. THE RESULT IS A TROPICAL
AIRMASS TAP FOR THE WEEKEND AND THE BEGINNING OF NEXT WEEK.

ISOLATED NOCTURNAL SHOWERS AND WIDELY SCATTERED AFTERNOON SHOWERS
WITH THE SEABREEZE BOUNDARY CAN BE EXPECTED OVER THE WEEKEND AND
THROUGH WEDNESDAY. THE INCREASED PRECIPITABLE WATER WILL LOWER AFTERNOON
TEMPERATURES CLOSER TO NORMAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              95  77  93  77  94 /  -   20  20  10  20
AUSTIN BERGSTROM INTL AIRPORT  96  77  93  77  94 /  -   20  20  10  20
DEL RIO INTL AIRPORT          100  79  97  79  94 /  -   10  10  10  10
SAN ANTONIO INTL AIRPORT       95  77  93  77  91 /  -   20  20  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

06/09
Hazardous weather outlook, Jun 4, 7:11 PM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
711 PM CDT WED JUN 4 2008

TXZ171>173-183>194-202>209-217>225-228-060015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
711 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.